eCureMe logo
  eCureMe home eCureMe log In Sign Up!
eCureMe Life : Your Healthy Living. Click Here!
Welcome, eCureMe.com medical contents search April 29, 2013
       eCureMe Life
       Medical Supplies
       Calorie Count
       Self-Diagnosis
       Physician Search
       Message Board
      E-mail Doctor
      E-mail Veterinarian
      Self-Diagnosis
      Health-O-Matic Meter
      Calorie Count
      Natural Medicine
      Vitamins & Minerals
      Alternative Living
      My Health Chart
      Diseases & Treatments
      Atlas of Diseases
      Sexually Transmitted
      Diseases
Generic Viagra
      Drug Information
      Illegal Drugs
      Lab & Diagnostic Tests
      Internal Medicine
      Women’s Health
      Pediatrics
      Eye Disorders
      Skin Disorders
      Headache
      Mental Health
      Radiology
      Neurology
      Allergy
      Resource Links
      Physician Directory
      Dentist Directory
      Hospital Directory





Allergic Tubulointerstitial Nephritis

more about Allergic Tubulointerstitial Nephritis


  • The kidney tissue becomes inflamed due to an allergic reaction.  This allergic reaction can occur from medications, infections, or the cause may be unknown.

  • Fever
  • Rash
  • Flank pain
  • Blood in urine
  • Low or high urine output
  • Swelling due to fluid overload can occur in any area of the body (i.e., face, legs, abdomen)
  • Lethargy, confusion, or even Coma can occur

  • Drug reactions -- the most common cause:
    1. Antibiotics (e.g., penicillin, sulfonamides, etc.) -- are the most prevalent cause
    2. Thiazide diuretics
    3. Furosemide
    4. Allopurinol
    5. Cimetidine (Tagamet)
    6. Phenytoin (Dilantin) 
    7. Anti-inflammatories (such as ibuprofen)
  • Bacterial infections
  • Viral infections
  • Mycoplasma
  • Toxoplasma
  • Idiopathic (unknown causes)

  • Laboratory Tests:
    1. Elevated blood eosinophils
    2. Urinalysis may show red blood cells, white blood cells, white blood cell casts, protein, and eosinophils.
  • Imaging
    1. Ultrasound of kidneys
    2. Gallium scanning
  • Kidney biopsy may be considered if diagnosis is unclear.

  • Discontinuance of an offending medication
  • Treatment of an underlying infection
  • Kidney dialysis may be required in a severe case.
  • Corticosteroid medications may be considered.





more about Allergic Tubulointerstitial Nephritis


If you want your friend to read or know about this article, Click here






medical contents search

Home   |   About Us   |   Contact Us   |   Employment Ad   |   Help

Terms and Conditions under which this service is provided to you. Read our Privacy Policy.
Copyright © 2002 - 2003 eCureMe, Inc All right reserved.